Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 217, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 9, 2010, 7:30 PM EDT for 4 counties in Georgia. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2010, 7:30 PM EDT (23:30 UTC)
- Expired
- Jul 9, 2010, 8:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Carroll County, GA, Cobb County, GA, Douglas County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:35 PM EDT | HAIL 1 | Hiram, GA | |
| Jul 9, 7:40 PM EDT | TSTM WND DMG | 7 Sw Douglasville, GA | AROUND SIX TREES BLOWN DOWN OFF BEREA ROAD. |
| Jul 9, 7:40 PM EDT | TSTM WND DMG | Powder Springs, GA | NUMEROUS TREES AND POWER LINES BLOWN DOWN. SOME TREES HAVE FALLEN ON HOUSES. |
| Jul 9, 8:00 PM EDT | TSTM WND DMG | 1 Nw Chapel Hill, GA | SEVERAL TREES WERE BLOWN DOWN IN THE HOLLAND DRIVE...CENTRAL CHURCH ROAD AREA. ALSO THREE TREES WERE BLOWN DOWN ON A HOUSE AND ON THREE CARS ON NORTH SHELBY LANE. NUMEROUS POWER OUTAGES IN THE DAMAGED AREA. |
| Jul 9, 8:00 PM EDT | TSTM WND DMG | Austell, GA | NUMEROUS TREES AND POWER LINES BLOWN DOWN FROM AUSTELL TO MABLETON. SOME TREES HAVE FALLEN ON HOUSES. |
| Jul 9, 8:15 PM EDT | TSTM WND DMG | 3 Se Mableton, GA | NUMEROUS TREES AND POWER LINES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
682
WUUS52 KFFC 092330
SVRFFC
GAC045-067-097-223-100015-
/O.NEW.KFFC.SV.W.0217.100709T2330Z-100710T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT FRI JUL 9 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COBB COUNTY IN NORTH CENTRAL GEORGIA
DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN CARROLL COUNTY IN NORTHWEST GEORGIA
PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 815 PM EDT
* AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTHEAST OF BRASWELL TO DALLAS TO VILLA RICA...MOVING EAST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIRAM...DOUGLASVILLE...LITHIA SPRINGS...AUSTELL...POWDER SPRINGS...
SMYRNA...MARIETTA...KENNESAW AND ACWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3388 8501 3406 8494 3409 8491 3409 8470
3405 8442 3398 8437 3395 8439 3390 8444
3383 8446 3380 8451 3366 8467 3365 8471
3363 8473 3365 8502
TIME...MOT...LOC 2330Z 270DEG 8KT 3407 8485 3391 8484
3371 8492
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:39 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 9, 3:39 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT FRI JUL 9 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... UPPER LEVEL RIDGE THAT WAS CENTERED ACROSS THE CENTRAL GULF STATES YESTERDAY HAS CONTINUED TO WEAKEN AND SHIFT TOWARDS EASTERN TEXAS AND THE WESTERN GULF. MEANWHILE AN ATLANTIC LOW PRESSURE SYSTEM NEAR THE CAROLINA COAST WILL BE ABSORBED INTO THE THROUGH FORECAST TO SWEEP ACROSS THE EASTERN CONUS TODAY. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AHEAD OF THE FRONT ACROSS THE TENNESSEE RIVER VALLEY. THIS FRONT IS FORECAST TO MOVE INTO NORTH GEORGIA OVERNIGHT TONIGHT...CENTRAL GEORGIA ON SATURDAY INTO SOUTH GEORGIA/NORTH FLORIDA BY SUNDAY. EXPECT BETTER CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY AS THE FRONT MOVES THROUGH THE CWA...AND THUS HAVE INCLUDED CHANCE OF SHOWERS AND THUNDERSTORMS FOR SATURDAY. SB CAPES ARE FORECAST TO BE NEAR 2500 J/KG ON SATURDAY. EXPECT THE MAIN THREAT ASSOCIATED WITH THE STORMS ON SATURDAY TO BE GUSTY WINDS. POPS DECREASE ON SUNDAY ACROSS NORTH AND MOST OF CENTRAL GEORGIA...JUST KEEPING CHANCE IN FOR THE EXTREME SE PORTION OF THE CWA AS THERE MAY BE SOME LINGERING EFFECTS FROM THE FRONT. GFS SHOWS INCREASING POPS ACROSS NORTH GEORGIA SUNDAY NIGHT AS A SHORT WAVE IS FORECAST TO MOVE ACROSS TN/NORTH GA HOWEVER ECMWF IS NOT SHOWING THIS FEATURE. HAVE LEANED TOWARD THE ECMWF SOLUTION IN THIS CASE AND HAVE NOT INCLUDED SHOWERS/THUNDERSTORMS IN THE FORECAST FOR THE SHORTWAVE. WILL NEED TO KEEP AN EYE ON WHAT THE NEXT FEW GFS/ECMWF MODEL RUNS SHOW. PRECIP/CLOUDS ON SATURDAY WILL HELP TO KEEP HIGH TEMPS AROUND NORMAL. SLIGHTLY ABOVE NORMAL HIGH TEMPS AND NEAR NORMAL LOW TEMPS ARE FORECAST FOR THE REMAINDER OF THE SHORT TERM. .LONG TERM /MONDAY THROUGH FRIDAY/... NEXT SYSTEM TO AFFECT CWA SETS UP ACROSS THE PLAINS MONDAY NIGHT AS AN UPPER TROUGH STRENGTHENS. AS IT PUSHES EASTWARD...AN UPPER RIDGE CENTERED OVER THE ATLANTIC NOSES INTO THE SOUTHEAST. MODELS SHOW SOME INDICATION OF THE TROUGH RIDING OVER THE RIDGE AND MAY SEE INCREASED POPS AS THE BOUNDARY MOVES INTO THE TENNESSEE VALLEY TUESDAY/WEDNESDAY ACCORDING THE GFS SOLUTION...OR WEDNESDAY/ THURSDAY AS SHOWN BY THE ECMWF. HAVE CONTINUED THE TREND WITH CHANCE POPS TUESDAY THROUGH THURSDAY...WITH A SLIGHT CHANCE MONDAY AND FRIDAY. 11 && AVIATION... VFR CEILINGS AND VISIBILITIES ARE EXPECTED TO PREDOMINATE ACROSS THE FORECAST AREA THROUGH THE FORECAST AREA PERIOD OUTSIDE OF CONVECTIVE ACTIVITY. SCATTERED AREAS OF MVFR VISIBILITIES...GENERALLY BETWEEN 4SM AND 6SM...ARE EXPECTED. OF COURSE MVFR TO BRIEF...LOCAL IFR CEILINGS AND VISIBILITIES ARE EXPECTED IN VICINITY OF ANY CONVECTION. CONFIDENCE IS RELATIVELY HIGH CONCERNING CEILINGS AND VISIBILITIES. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...GENERALLY BETWEEN 18Z ANS 02Z. CONFIDENCE IN ANY SINGLE TAF SITE EXPERIENCING THUNDER IS MEDIUM AT BEST AT THIS TIME SO I AM GOING WITH A CB TAG ON THE CLOUD GROUP TO BEGIN AND WILL AMEND AS NEEDED FOR INDIVIDUAL SITES. AS THE FRONTAL BOUNDARY SETTLES INTO THE HEART OF THE FORECAST AREA SATURDAY...COVERAGE INCREASES ENOUGH FOR PROB30 14Z THROUGH 18Z. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 92 70 96 72 / 30 40 20 10 10 ATLANTA 74 89 72 93 74 / 30 50 20 5 10 BLAIRSVILLE 69 86 65 89 67 / 30 40 20 10 10 CARTERSVILLE 71 89 67 94 68 / 30 50 20 10 10 COLUMBUS 76 93 73 94 76 / 20 40 40 10 10 GAINESVILLE 72 89 70 93 72 / 30 40 20 10 10 MACON 74 94 73 95 73 / 20 40 40 20 5 ROME 73 91 69 94 70 / 30 50 20 10 10 PEACHTREE CITY 71 89 69 92 69 / 20 40 20 5 10 VIDALIA 76 94 76 94 76 / 20 40 40 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 11/20
Hazardous weather outlook, Jul 9, 6:15 AM EDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 AM EDT FRI JUL 9 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 610 AM EDT FRI JUL 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED IN PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... HIGH PRESSURE WILL GRADUALLY SHIFT TO THE SOUTHWEST AS A WEAK FRONTAL BOUNDARY APPROACHES NORTHWEST GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING. .DISCUSSION... THE COLD FRONTAL BOUNDARY DRAPED ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS WILL PUSH INTO NORTH GEORGIA BY TONIGHT. THE FRONT SHOULD PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. ALTHOUGH THE BEST INSTABILITY WILL STAY NORTH AND WEST OF THE STATE...NORTHWEST GEORGIA CAN EXPECT TO SEE CAPE VALUES NEAR 1500 AND LIFTED INDEX VALUES OF -4 THIS AFTERNOON. THIS SHOULD BE ENOUGH TO FUEL SCATTERED THUNDERSTORMS ACROSS NORTH GEORGIA...AND ISOLATED THUNDERSTORMS ACROSS THE ATLANTA METRO AREA AND SOUTHWARD. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE AFTER MIDNIGHT AS THE FRONT PUSHES THROUGH THE STATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY...A SLIGHT CHANCE MONDAY...AND A CHANCE TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 9, 6:09 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 609 PM EDT FRI JUL 9 2010 GAZ004-005-012-019-020-092245- 609 PM EDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN BARTOW...FLOYD... GORDON...WHITFIELD AND MURRAY COUNTIES UNTIL 645 PM EDT... AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DAWNVILLE TO ADAIRSVILLE...MOVING SOUTHEAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS BARTOW...FLOYD...GORDON...WHITFIELD AND MURRAY COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ADAIRSVILLE...PLAINVILLE...OOSTANAULA...SUGAR VALLEY... PINSON...SUMAC...TILTON...DALTON...DAWNVILLE...CALHOUN...RESACA... NICKELSVILLE...NORTH GEORGIA SPEEDWAY...ETON AND CRANDALL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 6:44 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 644 PM EDT FRI JUL 9 2010 GAZ038-039-050-051-092330- 644 PM EDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TALIAFERRO... GREENE...WILKES AND OGLETHORPE COUNTIES UNTIL 730 PM EDT... AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM JACKSONS CROSSROADS TO PENFIELD...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS TALIAFERRO...GREENE...WILKES AND OGLETHORPE COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CENTERVILLE...JACKSONS CROSSROADS...MALLORYSVILLE...RAYLE... PENFIELD...NEWTOWN...WOODVILLE...PHILOMATH...TIGNALL...CELESTE... CARTERS GROVE...UNION POINT...DANBURG...JACKSONVILLE AND DANIEL SPRINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 6:45 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EDT FRI JUL 9 2010 GAZ049-060-092330- 645 PM EDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PUTNAM AND MORGAN COUNTIES UNTIL 730 PM EDT... AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CENTRAL GEORGIA EXPERIMENT STATION...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PUTNAM AND MORGAN COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CENTRAL GEORGIA EXPERIMENT STATION... WILLARD...GODFREY...ROCK EAGLE 4-H CENTER... EATONTON...WARFIELD... PHOENIX...FLAT ROCK AND ROCKVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 7:00 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT FRI JUL 9 2010 GAZ067>069-092345- 700 PM EDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 745 PM EDT... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR IMLAC...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE IMLAC...WOODBURY...GAY... CONCORD...MOLENA AND LIFSEY SPRINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 7:05 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 705 PM EDT FRI JUL 9 2010 GAZ008-009-092330- 705 PM EDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN UNION AND TOWNS COUNTIES UNTIL 730 PM EDT... AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLAIRSVILLE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS UNION AND TOWNS COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NOTTELY DAM...IVY LOG...BLAIRSVILLE... GUMLOG...OWLTOWN...ALEXANDERS MILL...BLUE MOUNTAIN SHELTER... MACEDONIA...HIAWASSEE...BRASSTOWN BALD...YOUNG HARRIS AND TRACK ROCK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 9, 7:27 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 727 PM EDT FRI JUL 9 2010 GAZ039-100000- 727 PM EDT FRI JUL 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WILKES COUNTY UNTIL 800 PM EDT... AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WASHINGTON...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WILKES COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LUNDBERG...WASHINGTON...ROCKY CREEK FIRE DEPT....METASVILLE...AONIA AND HOLLIDAY PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:46 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Sumter, Webster | 20 min |
| Jul 9, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 45 min |
| Jul 9, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot | 50 min |
| Jul 9, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Talbot, Upson | 45 min |
| Jul 9, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Jul 9, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.